Alert archive / Colorado / Winter Storm Warnings in 2015
Winter Storm Warning 3, NWS Goodland, KS
NWS Goodland, KS issued this winter storm warning at Dec 14, 2015, 2:27 PM MST for Yuma County, Colorado. It took effect at Dec 14, 2015, 11:00 PM MST. It was in force for 20 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 14, 2015, 2:27 PM MST (21:27 UTC)
- In effect from
- Dec 14, 2015, 11:00 PM MST
- Expired
- Dec 15, 2015, 6:30 PM MST
- In force
- 20 hr
- Issued by
- NWS Goodland, KS
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 15, 4:35 AM MST | FREEZING RAIN 0 | Yuma, CO | ROAD DEPARTMENT IN YUMA REPORTED AREA ROADS ARE A SHEET OF ICE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2241 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
911 WWUS43 KGLD 142127 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 227 PM MST MON DEC 14 2015 COZ090-150530- /O.NEW.KGLD.WS.W.0003.151215T0600Z-151216T0300Z/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 227 PM MST MON DEC 14 2015 ...WINTER STORM WARNING IN EFFECT FROM 11 PM THIS EVENING TO 8 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 8 PM MST TUESDAY. * LOCATIONS...YUMA COUNTY COLORADO * HAZARD TYPES...FREEZING DRIZZLE AND SNOW * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...ALONG WITH LIGHT ACCUMULATIONS OF ICE. UP TO 6 INCHES ARE POSSIBLE IN NORTHWESTERN YUMA COUNTY. * TIMING...EARLY TUESDAY MORNING THROUGH TUESDAY EVENING. * IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ KSZ001-002-NEZ079-080-150530- /O.NEW.KGLD.WW.Y.0009.151215T0600Z-151216T0300Z/ CHEYENNE KS-RAWLINS-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...BENKELMAN... TRENTON 227 PM MST MON DEC 14 2015 /327 PM CST MON DEC 14 2015/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 8 PM MST /9 PM CST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 8 PM MST /9 PM CST/ TUESDAY. * HAZARD TYPES...FREEZING DRIZZLE AND LIGHT SNOW * ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 1 INCH...ALONG WITH LIGHT ACCUMULATIONS OF ICE. * SNOW ACCUMULATIONS...UP TO 1 INCH. * TIMING...TONIGHT THROUGH TUESDAY EVENING * IMPACTS...FREEZING DRIZZLE COULD CREATE SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES. * WINDS...NORTHEAST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
4 follow-up statements
845 WWUS43 KGLD 150533 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1033 PM MST MON DEC 14 2015 COZ090-151400- /O.CON.KGLD.WS.W.0003.151215T0600Z-151216T0300Z/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 1033 PM MST MON DEC 14 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST TUESDAY... * LOCATIONS...YUMA COUNTY COLORADO * HAZARD TYPES...FREEZING DRIZZLE AND SNOW * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...ALONG WITH LIGHT ACCUMULATIONS OF ICE. UP TO 6 INCHES OF SNOW IS POSSIBLE IN NORTHWESTERN YUMA COUNTY. * TIMING...EARLY TUESDAY MORNING THROUGH TUESDAY EVENING. * IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. * TEMPERATURES...IN THE MID 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ KSZ001-002-NEZ079-080-151400- /O.CON.KGLD.WW.Y.0009.151215T0600Z-151216T0300Z/ CHEYENNE KS-RAWLINS-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...BENKELMAN... TRENTON 1033 PM MST MON DEC 14 2015 /1133 PM CST MON DEC 14 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ TUESDAY... * HAZARD TYPES...FREEZING DRIZZLE AND LIGHT SNOW * ACCUMULATIONS...SNOW ACCUMULATION OF UP TO 1 INCH...ALONG WITH LIGHT ACCUMULATIONS OF ICE. * SNOW ACCUMULATIONS...UP TO 1 INCH. * TIMING...TONIGHT THROUGH TUESDAY EVENING * IMPACTS...FREEZING DRIZZLE COULD CREATE SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. * TEMPERATURES...IN THE UPPER 20S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
040 WWUS43 KGLD 151124 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 424 AM MST TUE DEC 15 2015 COZ090-151900- /O.CON.KGLD.WS.W.0003.000000T0000Z-151216T0300Z/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 424 AM MST TUE DEC 15 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * LOCATIONS...YUMA COUNTY COLORADO * HAZARD TYPES...FREEZING DRIZZLE AND SNOW * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...ALONG WITH LIGHT ACCUMULATIONS OF ICE. UP TO 6 INCHES OF SNOW IS POSSIBLE IN NORTHWESTERN YUMA COUNTY. * TIMING...THROUGH EARLY TUESDAY EVENING. * IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES. * WINDS...NORTHEAST 20 TO 30 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ091-KSZ003-013-NEZ081-151900- /O.EXA.KGLD.WW.Y.0009.000000T0000Z-151216T0300Z/ KIT CARSON-DECATUR-SHERMAN-RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...OBERLIN...GOODLAND... MCCOOK 424 AM MST TUE DEC 15 2015 /524 AM CST TUE DEC 15 2015/ ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE AND SNOW...WHICH IS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING. * HAZARD TYPES...FREEZING DRIZZLE AND LIGHT SNOW * ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG WITH LIGHT ACCUMULATIONS OF ICE. * TIMING...THROUGH EARLY TUESDAY EVENING * IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$ KSZ001-002-NEZ079-080-151900- /O.CON.KGLD.WW.Y.0009.000000T0000Z-151216T0300Z/ CHEYENNE KS-RAWLINS-DUNDY-HITCHCOCK- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...BENKELMAN... TRENTON 424 AM MST TUE DEC 15 2015 /524 AM CST TUE DEC 15 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... * HAZARD TYPES...FREEZING DRIZZLE AND LIGHT SNOW * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 5 INCHES...ALONG WITH LIGHT ACCUMULATIONS OF ICE. * TIMING...THROUGH EARLY TUESDAY EVENING * IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES. * WINDS...NORTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
660 WWUS43 KGLD 152106 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 206 PM MST TUE DEC 15 2015 COZ090-160300- /O.CON.KGLD.WS.W.0003.000000T0000Z-151216T0300Z/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 206 PM MST TUE DEC 15 2015 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * LOCATIONS...YUMA COUNTY COLORADO * HAZARD TYPES...FREEZING DRIZZLE AND SNOW * ACCUMULATIONS...SNOW ACCUMULATION OF 2 TO 4 INCHES...ALONG WITH LIGHT ACCUMULATIONS OF ICE. UP TO 6 INCHES OF SNOW IS POSSIBLE IN NORTHWESTERN YUMA COUNTY. * TIMING...THROUGH EARLY TUESDAY EVENING. * IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS THAT SIGNIFICANT AMOUNTS OF SNOW... SLEET...OR ICE ARE NOW OCCURRING OR ARE IMMINENT. TRAVEL WILL BECOME VERY HAZARDOUS OR IMPOSSIBLE. CHECK THE LATEST WEATHER FORECAST BEFORE VENTURING OUTSIDE. && $$ COZ091-KSZ001>003-013-NEZ079>081-160300- /O.CON.KGLD.WW.Y.0009.000000T0000Z-151216T0300Z/ KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD... OBERLIN...GOODLAND...BENKELMAN...TRENTON...MCCOOK 206 PM MST TUE DEC 15 2015 /306 PM CST TUE DEC 15 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /9 PM CST/ THIS EVENING... * HAZARD TYPES...FREEZING DRIZZLE AND LIGHT SNOW * ACCUMULATIONS...SNOW ACCUMULATION OF 1 TO 3 INCHES...ALONG WITH LIGHT ACCUMULATIONS OF ICE. * TIMING...THROUGH EARLY TUESDAY EVENING * IMPACTS...SNOW AND FREEZING DRIZZLE COULD CREATE SLICK ROADS AND HAZARDOUS DRIVING CONDITIONS. BLOWING SNOW MAY REDUCE VISIBILITIES AT TIMES. * WINDS...NORTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE EXTRA CAUTION WHILE DRIVING. && $$
562 WWUS43 KGLD 160130 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 630 PM MST TUE DEC 15 2015 COZ090-160230- /O.CAN.KGLD.WS.W.0003.000000T0000Z-151216T0300Z/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 630 PM MST TUE DEC 15 2015 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER STORM WARNING. ADDITIONAL SNOWFALL ACCUMULATION WILL BE NEGLIGIBLE THIS EVENING WITH ONLY SOME SNOW FLURRIES OR LIGHT SNOW SHOWERS POSSIBLE. THEREFORE...THE WINTER STORM WARNING IS CANCELLED. $$ COZ091-KSZ001>003-013-NEZ079>081-160230- /O.CAN.KGLD.WW.Y.0009.000000T0000Z-151216T0300Z/ KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-DUNDY-HITCHCOCK- RED WILLOW- INCLUDING THE CITIES OF...BURLINGTON...ST. FRANCIS...ATWOOD... OBERLIN...GOODLAND...BENKELMAN...TRENTON...MCCOOK 630 PM MST TUE DEC 15 2015 /730 PM CST TUE DEC 15 2015/ ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WINTER WEATHER ADVISORY. ADDITIONAL SNOWFALL ACCUMULATION WILL BE NEGLIGIBLE THIS EVENING WITH ONLY SOME SNOW FLURRIES OR LIGHT SNOW SHOWERS POSSIBLE. THEREFORE...THE WINTER WEATHER ADVISORY IS CANCELLED. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this winter storm warning went out at Dec 14, 2:04 PM MST, 23 minutes earlier.
Area forecast discussion, Dec 14, 2:04 PM MST, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 204 PM MST MON DEC 14 2015 .SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT) ISSUED AT 337 AM MST MON DEC 14 2015 FORECAST PROBLEM WILL BE UPCOMING STORM SYSTEM TO AFFECT THE AREA EARLY IN THIS PERIOD. SATELLITE SHOWING AN AMPLIFIED PATTER FROM THE PACIFIC THROUGH NORTH AMERICA. AT JET LEVEL...MODELS INITIALIZED WELL. AT MID LEVELS...MODELS WERE HAVING A LITTLE TROUBLE WITH EXITING AND INCOMING SYSTEM. FIRST THEY TENDED TO NOT BE QUITE FAR ENOUGH EAST WITH OUTGOING SYSTEM. THEY ALSO TENDED TO BE TOO FAST/FAR EAST AND TOO FAR SOUTH/FAST WITH THE NEXT TROUGH. THE NAM TENDED TO DO BETTER THAN THE REST OF THE OUTPUT. THE NAM LOOKED TO BE DOING A LITTLE BETTER ON THE SURFACE WIND AND PRESSURE FIELD. THE GFS...NAM AND SREF WERE DOING A LITTLE BETTER THAN THE REST OF THE OUTPUT ON THE LOW LEVEL THERMAL FIELD. TODAY/TONIGHT...STORM SYSTEM THAT BROUGHT A LOT OF PRECIPITATION... MOSTLY RAIN...TO THE EASTERN PORTION OF OUR AREA HAS MOVED OFF TO THE EAST. TEMPORARY RIDGING ALOFT AND DRY CONDITIONS WILL RETURN TO THE AREA THROUGH THE EVENING. FROM TRENDS AND REPORTS THE EVENING SHIFT SAW/RECEIVED...IT LOOKS LIKE LITTLE SNOW OCCURRED IN OUR AREA BUT WE WILL NOT KNOW FOR SURE UNTIL MORNING COOPS START COMING IN AND SATELLITE CAN SEE WHERE IF ANY SNOW OCCURRED. AS A RESULT DO NOT THINK ANY SNOWCOVER WILL AFFECT TODAYS HIGH TEMPERATURES. DID RAISE HIGH TEMPERATURES ESPECIALLY IN THE WESTERN PORTION OF THE AREA. THEN AFTER MIDNIGHT...THE NEXT SYSTEM NOW DEVELOPING OVER THE WESTERN PORTION OF THE COUNTRY WILL BEGIN AFFECTING THE AREA. 120 TO 230 METER 700 TO 500 MB HEIGHT FALLS WERE SEEN WITH THIS SYSTEM. THERE IS A RATHER STRONG PV ANOMALY ASSOCIATED WITH THIS SYSTEM. SO STRONG LIFT DOES NOT LOOK TO BE A PROBLEM. HOWEVER THE PROBLEM WILL BE THE AMOUNT OF THIS SYSTEM WILL HAVE TO WORK WITH. BY LATE IN THE NIGHT PER FORECAST SOUNDINGS THAT THE FAR NORTHWEST CORNER WILL BE THE ONLY PLACE WHERE A SWITCHOVER TO SNOW WILL OCCUR. OVER THE REMAINDER OF THE AREA THE MOISTURE WILL BE SHALLOW WITH NO ICE IN THE COLUMN. SO FOR THE REST OF THE AREA THERE WILL BE FREEZING DRIZZLE AND FOG. TUESDAY/TUESDAY NIGHT...MODEL GUIDANCE IS STILL CONSISTENT WHERE THEY TAKE THE MID LEVEL CIRCULATION AND PLACE THE QPF. MAJORITY OF THE GUIDANCE SHOWING THE BRUNT OF THE LIFT WITH THIS SYSTEM ARRIVING IN THE MORNING WITH THE GFS BEING THE OUTLIER AND THE FASTEST SOLUTION. SO KEPT THE HIGHEST POPS IN THE NORTHWEST CORNER PER THE PREVIOUS FORECAST WITH DECREASING POPS FURTHER SOUTH. CONSIDERING THE POSITION OF THE UPPER LOW AND FORECAST SOUNDINGS THE NORTHWEST QUADRANT WILL SEE A COMPLETE CHANGEOVER TO SNOW AND WILL HAVE THE MOST SNOW. RATHER STRONG WINDS WILL ACCOMPANY THE SYSTEM AND SHOULD CAUSE BLOWING SNOW. CONSIDERING THE SNOW AND BLOWING SNOW POSSIBILITY AND THE POSSIBILITY OF LIGHT FREEZING PRECIPITATION...A PORTION OF THE FORECAST AREA WILL PROBABLY NEED A WINTER WEATHER ADVISORY. WILL LET THE DAY SHIFT MAKE THE CALL ON THIS SINCE IT IS A LATE SECOND PERIOD EVENT. HOWEVER WILL HIT THIS HARD IN THE HWO. HIGH TEMPERATURES WILL BE MUCH COLDER. IF CURRENT TRENDS ARE CORRECT TEMPERATURES WILL BEGIN FALLING LATE IN THE MORNING. THE MID LEVEL CIRCULATION WILL BE NORTH OF THE AREA AT THE BEGINNING OF THE NIGHT PERIOD WITH ONLY A SLIGHT CHANCE OF LIGHT SNOW LINGERING THROUGH THE EVENING. WEDNESDAY/WEDNESDAY NIGHT...DRY CONDITIONS ARE EXPECTED. TEMPERATURES WILL REMAIN COLD WITH MEAN TROUGH STILL OVER THE AREA. ONLY MADE SLIGHT ADJUSTMENTS TO THE HIGH TEMPERATURES BUT DEPENDING HOW MUCH SNOW FALLS AND WHERE IT FALLS...FURTHER ADJUSTMENTS WILL BE NEEDED. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 204 PM MST MON DEC 14 2015 GOING INTO TUESDAY NIGHT...INITIAL POSITION OF EXITING UPPER LOW WILL CONTINUE TO KEEP CHANCES FOR LIGHT -SW OVER NORTHERN ZONES...TAPERING OFF FROM WEST TO EAST AS SYSTEM LIFTS INTO EASTERN NEBRASKA BY WEDNESDAY MORNING. LOOKING FOR WRAP-AROUND MOISTURE TO BRING A FEW MORE TENTHS OF AN INCH ACCUM TO THOSE AFFECTED AREAS. THE FORECAST AREA WILL SEE TIGHT SURFACE GRADIENT WINDS IN THE 20-30 MPH RANGE...SLACKENING BY NIGHTFALL AS WEAK RIDGING BUILDS OVER THE AREA. ALSO WITH THIS SYSTEM PASSAGE WILL BRING A RETURN TO A MORE SEASONABLE AIRMASS WITH HIGHS ONLY IN THE 30S WEDNESDAY...COMING OFF OF TEENS FOR OVERNIGHT LOWS. BY WEDNESDAY NIGHT SURFACE RIDGING REMAINS AHEAD OF APPROACHING QUICK MOVING SHORTWAVE FOR THURSDAY. CLEAR/MCLEAR SKIES OVERNIGHT WILL AGAIN DROP AREA LOWS INTO THE TEENS. THE PASSAGE OF THIS SHORTWAVE THURSDAY WILL REINFORCE THE CAA INTO THE AREA. A PSUNNY/MSUNNY MIX IS EXPECTED WITH A FEW -SW OVER MAINLY EASTERN COLORADO THRU THE DAY. THE INCREASED CLOUD COVER AND REINFORCED COLD AIR WILL KEEP HIGHS AROUND 30F CENTRAL AND EAST WHERE LESS CLOUDS EXPECTED...BUT IN THE MID/UPPER 20S FOR MUCH OF WESTERN ZONES...ESPECIALLY EASTERN COLORADO. GRADIENT BEHIND THIS SYSTEM NOT AS STRONG AS PREVIOUS SYSTEM BUT THE AREA COULD SEE WINDS NW IN THE 10-20 MPH RANGE. THE COMBINATION OF THE TEMPS IN THE TEENS OVERNIGHT W/ EXPECTED WINDS WILL GIVE THE AREA WIND CHILL/APPARENT TEMP READINGS MAINLY IN THE SINGLE NUMBERS ABOVE ZERO WEDNESDAY NIGHT. BY THURSDAY NIGHT RIGHT ON THRU NEXT MONDAY...THE ENTIRE FORECAST AREA WILL SEE A RETURN TO ABOVE NORMAL TEMPERATURES AS MODELS SHIFT A BROAD H5 RIDGE FROM THE WEST COAST ON INTO THE ROCKIES AND EVENTUALLY THE PLAINS REGION. WEAK SHORTWAVE PASSAGE POSSIBLE FOR NEXT MONDAY. BROAD SUBSIDENCE IS GOING TO GIVE THE AREA MAINLY DRY WX CONDITIONS FOR THIS TIME PERIOD. FOR DAYTIME HIGHS...THE AREA WILL SEE FRIDAY GOING INTO THE 40S...WITH 50S OVER THE UPCOMING WEEKEND AS UPPER RIDGE EXTENDS EAST. INCREASING CLOUD COVER GOING INTO NEXT MONDAY FROM THE WEST WILL KEEP HIGHS TEMPERED IN THE 40S. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 1016 AM MST MON DEC 14 2015 QUIET TAF PERIOD WITHIN THE NEXT 6 HOURS...BUT AN APPROACHING WINTER STORM WILL BRING A VARIETY OF WEATHER CONDITIONS FOR BOTH KGLD AND KMCK. AREAS OF FOG AND FREEZING DRIZZLE WILL MOVE ACROSS BOTH TERMINALS STARTING AFTER 3Z TONIGHT. FREEZING PRECIPITATION WILL TURN OVER TO SNOW AT KMCK AFTER 12Z...BUT NOT CONFIDENT AT THIS POINT THAT PRECIPITATION WILL TURN TO SNOW AT KGLD. AT THIS TIME...LEFT THE MENTION OF FREEZING PRECIP OUT OF THE TAF ITSELF DUE TO UNCERTAINTY. THE GFSLAMP GUIDANCE SEEMED TO HAVE THE BEST HANDLE ON THE CURRENT SITUATION WITH OVERCAST CLOUD COVER OVER KMCK...SO THE TAF REFLECTS SNOW TIMING AND VISIBILITY TREND FOR KMCK. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...BULLER LONG TERM...JN AVIATION...MK
Hazardous weather outlook, Dec 14, 4:00 AM MST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 400 AM MST MON DEC 14 2015 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 400 AM MST MON DEC 14 2015 /500 AM CST MON DEC 14 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... LIGHT SNOW WILL BE POSSIBLE LATE TONIGHT OVER YUMA COUNTY WITH PATCHY FOG AND FREEZING DRIZZLE EXPECTED OVER THE REST OF THE AREA. REDUCED VISIBILITIES AND SLICK ROADWAYS ARE EXPECTED AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... PATCHY FREEZING FOG AND DRIZZLE WILL CONTINUE TUESDAY MORNING. ALSO DURING THE MORNING...LIGHT TO MODERATE SNOW WILL SPREAD ACROSS WESTERN AND MAINLY NORTHERN LOCATIONS AND CONTINUE INTO THE EVENING HOURS. GUSTY NORTHWEST WINDS WILL DEVELOP DURING THE DAY AND MAY LEAD TO AREAS OF REDUCED VISIBILITY DUE TO BLOWING SNOW. ACCUMULATIONS OF 1 TO 3 INCHES WILL BE POSSIBLE WITH THE HIGHEST AMOUNTS ALONG AND NORTH OF HIGHWAY 36. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED AT THIS TIME.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 2:27 PM MST | Winter Weather Advisory | GLD | Kit Carson | 28 hr |
Nearby
Winter Storm Warnings in Colorado, 2015Every winter storm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.